Demazin Cold and Flu Tablets

Demazin Cold and Flu Tablets is a brand of medicine containing the active ingredients pseudoephedrine hydrochloride - chlorpheniramine maleate - paracetamol.

Find out more about active ingredients.

Consumer medicine information (CMI) leaflet

Developed by the pharmaceutical company responsible for this medicine in Australia, according to TGA regulations.

DEMAZIN Cold & Flu Tablets

Pseudoephedrine hydrochloride, paracetamol and chlorpheniramine maleate


Consumer Medicine Information

What is in this leaflet

This leaflet answers some common questions about DEMAZIN Cold & Flu tablets.

It does not contain all the available information. It does not take the place of talking to your pharmacist or doctor.

All medicines have risks and benefits. Your pharmacist or doctor has weighed the risks of you taking DEMAZIN Cold & Flu against the benefits they expect it will have for you.

Ask your pharmacist or doctor if you have any concerns about taking this medicine.

Keep this leaflet with the medicine.

You may need to read it again.

Back to top

What DEMAZIN Cold & Flu is used for

DEMAZIN Cold & Flu provides effective relief from:

  • runny noses
  • blocked noses and sinus
  • sneezing
  • watery, itchy eyes
  • sinus pain
  • fever, headache, body aches & pain

DEMAZIN Cold & Flu contains a combination of three medicines; pseudoephedrine hydrochloride, chlorpheniramine maleate and paracetamol.

Pseudoephedrine hydrochloride belongs to a group of medicines called sympathomimetic decongestants.

It works by reducing congestion in the upper respiratory tract, including the nose, nasal passages and sinuses, making it easier to breathe.

Chlorpheniramine maleate belongs to a group of medicines called 'antihistamines'. Antihistamines help reduce allergic symptoms by preventing the effects of a substance called histamine. Histamine is produced by the body in response to foreign substances that the body is allergic to.

Paracetamol works to stop the pain messages from getting through to the brain. It also acts in the brain to reduce fever.

Ask your pharmacist or doctor if you have any questions about this medicine.

Your pharmacist or doctor may have given it for another reason.

Back to top

Before you take/give DEMAZIN Cold & Flu

When you must not take it

Do not take DEMAZIN Cold & Flu tablets if you have an allergy to:

  • any medicine containing pseudoephedrine, paracetamol, chlorpheniramine maleate or other antihistamines
  • any of the ingredients listed at the end of this leaflet
Some of the symptoms of an allergic reaction may include: shortness of breath, wheezing or difficulty breathing, swelling of the face, lips, tongue or other parts of the body, rash, itching or hives on the skin.

Do not take this medicine if you have or have had any of the following medical conditions:

  • very high blood pressure
  • severe coronary artery disease (heart disease caused by poor blood flow or narrowing of the blood vessels of the heart)
  • glaucoma (high pressure in the eyes)
  • stomach or duodenal ulcer, or other stomach problems
  • prostate problems
  • bladder problems

Do not take this medicine if you are pregnant or plan to become pregnant.

It may affect your developing baby if you take it during pregnancy. Your pharmacist or doctor will discuss the benefits and possible risks of taking the medicine during pregnancy.

Do not take this medicine if you are also taking monoamine oxidase inhibitors, a type of medicine used to treat depression, or if you have taken it in the last 14 days.

Do not give this medicine to newborn or premature babies.

Do not take this medicine after the expiry date printed on the pack or if the packaging is torn or shows signs of tampering.

If it has expired or is damaged, return it to your pharmacist for disposal.

Talk to your pharmacist or doctor if you are not sure whether you should start taking this medicine.

Before you start to take it

Tell your pharmacist or doctor if you have allergies to any other medicines, foods, preservatives or dyes.

Tell your pharmacist or doctor if you have or have had any of the following medical conditions:

  • high blood pressure
  • overactive thyroid gland
  • diabetes
  • heart disease or poor blood flow in the blood vessels of the heart
  • glaucoma (high pressure in the eyes)
  • prostate problems
  • liver or kidney disease
  • epilepsy

Ask your pharmacist or doctor about taking DEMAZIN Cold & Flu tablets if you are breastfeeding.

Your pharmacist or doctor will discuss the potential benefits and risks of taking the medicine if you are breastfeeding.

Tell your pharmacist or doctor if you are pregnant or plan to become pregnant

Your pharmacist or doctor will discuss the benefits and possible risks of taking the medicine during pregnancy.

If you have not told your pharmacist or doctor about any of the above, tell him/her before you start taking DEMAZIN Cold & Flu tablets.

Taking other medicines

Tell your pharmacist or doctor if you are taking any other medicines, including any that you get without a prescription from your pharmacy, supermarket or health food shop.

Some medicines and DEMAZIN Cold & Flu may interfere with each other. These include:

  • medicines used to treat depression, especially monoamine oxidase inhibitors and tricyclic antidepressants
  • medicines used to help you sleep or relax (sedatives and hypnotics)
  • opioid analgesics, medicines used to treat pain
  • phenytoin, a medicine used to treat epilepsy or fits
  • medicines used to treat heart conditions
  • medicines used to treat high blood pressure
  • medicines used to treat urinary tract infections and bladder problems
  • medicines used to treat behavioural disorders
  • phenylephrine, a medicine used to treat congestion
  • appetite suppressants
  • warfarin, a medicine used to prevent blood clots
  • metoclopramide, a medicine used to control nausea and vomiting
  • chloramphenicol, an antibiotic used to treat ear and eye infections

These medicines may be affected by DEMAZIN Cold & Flu or may affect how well it works. You may need different amounts of your medicines, or you may need to take different medicines.

Your doctor and pharmacist will have more information on medicines to be careful with or avoid while taking this medicine.

Back to top

How to take DEMAZIN Cold & Flu

DEMAZIN Cold & Flu tablets are only available from your pharmacist.

Follow all directions given to you by your pharmacist or doctor carefully.

They may differ from the information contained in this leaflet.

Ask your pharmacist or doctor for help if you do not understand the instructions on the box.

How much to take

The recommended dose is:

Adults and children 12 years and over: 1-2 tablets

If you are over 65 years of age, talk to you pharmacist or doctor about how much to take.

Elderly patients are more likely to have side effects from taking these medicines.

When to take it

Take your dose every 6 to 8 hours, when necessary.

Do not take more than the recommended dose.

Do not take more than 8 tablets in 24 hours.

Pseudoephedrine sensitive individuals should take the last dose a few hours before bed time.

If you are sensitive to the effects of pseudoephedrine, you may experience sleeplessness if you take it just before going to bed.

How to take it

Swallow the tablet with a glass of water.

Do not crush or chew the tablet before swallowing.

How long to take it

Adults:

Take DEMAZIN Cold & Flu tablets for a few days at a time unless your doctor tells you to take it for longer.

Children 12 years & over:

Give DEMAZIN Cold & Flu tablets to children for up to 48 hours unless a doctor has told you to give it for longer.

If you forget to take it

If it is almost time for your next dose, skip the dose you missed and take your next dose when you are meant to.

Otherwise, take it as soon as you remember, and then go back to taking your medicine as you would normally.

Do not take a double dose to make up for the dose that you missed.

This may increase the chance of you getting an unwanted side effect.

If you are not sure what to do, ask your pharmacist or doctor.

If you have trouble remembering to take your medicine, ask your pharmacist for some hints.

If you take too much (overdose)

Immediately telephone your doctor or the Poisons Information Centre (telephone 13 11 26) for advice, or go to Accident and Emergency at the nearest hospital, if you think that you or anyone else may have taken too many DEMAZIN Cold & Flu tablets.

Do this even if there are no signs of discomfort or poisoning.

You may need urgent medical attention.

Back to top

While you are using DEMAZIN Cold & Flu

Things you must do

Tell any doctor or pharmacist who is treating you that you ate taking DEMAZIN Cold & Flu tablets.

Keep to the recommended dose.

Talk to your pharmacist or doctor if your symptoms do not improve.

Your pharmacist or doctor will assess your condition and decide if you should continue to take this medicine.

Things you must not do

Do not take DEMAZIN Cold & Flu tablets to treat any other conditions unless your pharmacist or doctor tells you to.

Do not give your medicine to anyone else, even if they have the same condition as you.

Do not take with other medicines containing paracetamol, unless your pharmacist or doctor has told you to.

Do not drink alcohol while taking DEMAZIN Cold & Flu tablets

Drinking alcohol while taking this medicine will make you more drowsy and may increase the risk of liver side effects.

Things to be careful of

Be careful driving or operating machinery until you know how DEMAZIN Cold & Flu tablets affect you.

This medicine may cause dizziness and/or sleepiness in some people. If this happens, do not drive or operate machinery.

Back to top

Side effects

All medicines can have side effects. Sometimes they are serious, most of the time they are not. You may need medical attention if you get some of the side effects.

Tell your pharmacist or doctor as soon as possible if you do not feel well while you are taking DEMAZIN Cold & Flu tablets.

Do not be alarmed by the following lists of side effects.

You may not experience any of them.

Ask your pharmacist or doctor to answer any questions you may have.

If any of the following happen, tell your doctor immediately or go to Accident and Emergency at your nearest hospital:

  • not passing any or very little urine
  • shortness of breath
  • wheezing or difficulty breathing
  • swelling of the face, lips, tongue or other parts of the body
  • rash, itching or hives on the skin

The above list includes very serious side effects. You may need urgent medical attention or hospitalisation. These side effects are very rare.

Tell your doctor as soon as possible if you notice any of the following:

  • difficult or painful urination
  • seizures (fits)

The above list includes serious side effects that may require medical attention. These side effects are rare.

Tell your pharmacist or doctor if you notice any of the following and they worry you:

  • drowsiness or sleepiness
  • difficulty sleeping
  • excitability
  • restlessness
  • dizziness
  • fear or anxiety
  • rapid/fast heart beat
  • tremor
  • hallucinations
  • dry mouth, nose and throat
  • constipation
  • nervousness and irritability
  • twitching or jerking muscles
  • nausea or dyspepsia

The above list includes the more common side effects of your medicine. They are usually mild and short-lived.

Children and people over 65 years of age may have an increased chance of getting side effects.

Tell your pharmacist or doctor if you notice anything that is making you feel unwell.

Other side effects not listed above may also occur in some people.

Back to top

After using DEMAZIN Cold & Flu

Storage

Keep your medicine in the original pack until it is time to take it.

Keep your tablets in a cool dry place where the temperature stays below 30 °C.

Do not store DEMAZIN Cold & Flu tablets or any other medicine in the bathroom or near a sink. Do not leave it on a window sill or in the car.

Heat and dampness can destroy some medicines.

Keep it where children cannot reach it.

A locked cupboard at least one-and-a-half metres above the ground is a good place to store medicines.

Disposal

Ask your pharmacist what to do with any medicine that is left over, or if the expiry date has passed.

Back to top

Product description

What it looks like

DEMAZIN Cold & Flu is a round half inch diameter, shallow convex faced bevelled edge pale blue tablet with break bar.

DEMAZIN Cold & Flu is available in packs of 24's.

Ingredients

Each DEMAZIN Cold & Flu tablet contains:

Active Ingredients:

  • chlorpheniramine maleate 2 mg
  • pseudoephedrine hydrochloride 30 mg
  • paracetamol 500 mg

Inactive ingredients:

  • Vegetable oil - hydrogenated
  • Povidone
  • Magnesium stearate
  • Croscarmellose sodium
  • Carnauba wax
  • Starch - pregelatinised maize
  • Cellulose microcrystalline
  • 2452-Opadry OY-20923 Blue

This medicine does not contain lactose or gluten.

Supplier

DEMAZIN Cold & Flu tablets are supplied in Australia by:
Schering-Plough Pty Limited
Level 4, 66 Waterloo Road
North Ryde
NSW 2113
AUSTRALIA

DEMAZIN Cold & Flu tablets: AUST R 97036

Date of preparation:
17 March 2008

(Ref no: PI A080317)

Back to top

CMI provided by MIMS Australia, January 2015  

Related information - Demazin Cold and Flu Tablets

Audience:
       

(Medicine)
09 Oct 2013 Information on medicines available in Australia containing pseudoephedrine hydrochloride - chlorpheniramine maleate - paracetamol, including our latest evidence-based information and resources for health professionals and consumers. The active ingredient is the chemical in a medicine that makes it work. Medicines that contain the same active ingredient can be available under more than one brand name. Brands include both active ingredients and inactive ingredients. You'll find information about brands of medicines that contain pseudoephedrine hydrochloride - chlorpheniramine maleate - paracetamol below, including their consumer medicine information (CMI) leaflets.
(Condition)
02 Nov 2012 Find reliable, independent information about fever. You’ll find resources for consumers and health professionals about this health condition and any related treatments, medicines and medical tests.fever is also known as pyrexia and pyrexia.